Mayo Clinic Connect
I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?
Liked by Dee, coquimti, Molly MIller, farmgirl1556 ... see all
Does she believe the Arimidex caused your lower back to deteriorate. Remind me how long you have been on Arimidex?
Jump to this post
I've had spinal stenosis for years, but I don't know about the multilevel degeneration, or how long that has been happening. I've been on Arimidex for 14 months. This extreme and very limiting pain is recent.
Maybe you have an zero estrogen level too! I have never heard the oncotype test connected to radiation only chemo. My oncotype was 12 and I did 4 weeks of radiation
The oncotype – determines if you need Chemo. I was a 22. I had 21 radiation treatments. The study that came out in June of 2018 determined that women in the "middle range" (I think that was from 15 to 26) – do Not benefit from Chemo for survival rates. They studied like 8,000 women over 10 years. Radiation is from the fact you got a lumpectomy vs a mastectomy. Personally – I was glad the study came out, as my oncologist said she would have given me chemo otherwise. The AI's ARE a form of Chemo though. During Radiation – I got what looked like a sunburn on my skin and my nipple turned dark brown. 🙁
I was thrilled I did not need chemo. Radiation was a non event for me. Its these AIs that are a killer
Liked by jeannie53, sparklegram
Me too, Francine. 15 radiation treatments and no chemo. Whew!
Where do you live ? I am in northern Virginia
Good morning everyone. I had a lumpectomy, Chemo, radiation and am 1 month into taking arimidez. I feel a wee bit of aches but the depression is the worst. I cannot seem to get out of this slump. It's all consuming. Has anyone else suffered from depression while taking arimidez?
I cannot speak to the depression, but my AI aches turned to pain in the 6th week.
Thank you @francine6829. I am keeping my fingers crossed my minor aches don't worsen too. How long have you been on arimidez?
I am on Femera (Letrozole) for 7 weeks. However, due to the bone/joint pain, beginning today, my oncologist told me to stop taking it for 2 weeks. also, my estrogen level, just tested, is 0.
I had severe depression…..like a big black cloud that came over me shortly after starting and didn't lift. I held out a bit before stopping because after all………cancer, surgery, treatments……thought they could all cause depression but just a couple days after stopping the drug, no more depression (except for the usual nonsense…..).
Yesterday, when my doc took my estrogen levels and saw they were zero AND I complained of bone pain, he has taken me off of Femura for 2 weeks. Doc said sometimes that helps to reset the body. I might ask to try Tamoxifen. Did you have an Mri of your knee? Does your spinal doc think the Arimidex caused the spinal degeneration?
francine6829 – don't know how old you are but note that doctors will generally NOT let you take Tamoxifen if you are post menopausal….it's only for pre menopause treatment. Tamoxifen doesn't have the joint pain or damage but it can mess with your blood pressure and heart………
I have some thoughts on the AI's in general I'm going to share and I hope it doesn't get me kicked off this site (I love this site!)
When I was first diagnosed I was told NOT to go on sites, not to research, not to read anything but what they handed me at the doctors office because it would just scare and upset me and they were right. I went right ahead and researched and still do. The problem with research and reading and going onto support sites is that you will see the worst of the worst because people who aren't having symptoms or serious problems are moving on and living their lives but where does that leave those of us who just want to know and need to have the information? So, I read everything I can find and research every little thing because then at least I know what I don't have to worry about (ha ha).
The research I have done on the AI's shows all of the symptoms people on this site and thread complain of having. What we don't see is the people who take the drugs, have few if any symptoms and can use this treatment successfully and I'm sure there are many. However, that's not many of us and we need a place to ask questions, get support and get help deciding how to move forward. For those of us with symptoms from the AI's just know……..the doctors will try to keep you on their program and on the pills as much and as long as they can because that's their job and that's what they do……….they fight cancer. They don't really know how you feel and how your quality of life day to day is affected and they don't really have any other options for you (at least not right now). The symptoms you are experiencing are unfortunately real and can be very serious. I know because that's been my experience.
I have had 4 oncologists in total for my care in the past five years and all of them recommended the AI's and all of them have pulled me off of them but then again, I have a small chance of recurrence anyway, so the decision was easier. But an important point to consider is this…………….the doctors will always recommend this treatment and will try to keep you on them if at all possible because that's what they do. They will tell you if you get bone issues, they have a drug for that. If you get depression they have a drug for that. If you get heart issues, they have a drug for that. It's what they do because the job of an oncologist is to cure or keep your cancer at bay….that's it. I am not saying doctors are cold hearted or don't care about how you feel, I'm sure they do for the most part but it doesn't change their protocol or options. AI's are a blanket treatment that works but for some the cost is too great.
If the AI's are causing you serious side effects it's time to ask your oncologist to explore additional options to either alleviate symptoms or possibly find targeted or immunotherapy or CBD/THC or…………but please don't let them make you feel like this isn't really happening to you because as you see, there are many of us who can't tolerate these drugs and side effects.
I'm with all of you who are going through this because I've been there and still worry each day about recurrence since I can't take the drugs….but I couldn't get out of bed, couldn't function and couldn't enjoy my life. Push for treatment from your doctors that is tailored to you because it's your life and you need the support even if you can't fit into the bubble of care they have created.
Off the soapbox and many hugs to all
Liked by Colleen Young, Connect Director, trixie1313, elizm, gwinter ... see all
Hi, Karen. Yes, I have had a few bouts of depression, too, but I am unable to determine if that is due to the Arimidex or due to the issues from chemo-induced peripheral neuropathy. My solution was to recognize it for what it was (a likely side effect as opposed to a serious mental issue) and then increased my exercise regimen. Some people on this blog have noted that their oncologists have recommended stopping the Arimidex for two weeks in order to reset their bodies. I would suggest that you ask your oncologist if this might help… and also try doing more and varied exercise each day.
version 188.8.131.52.3.2Page loaded in 0.811 seconds